Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 10, NWS San Angelo, TX

December 15, 200724 counties in Texas

NWS San Angelo, TX issued this wind advisory at Dec 15, 2007, 4:07 AM CST for 24 counties in Texas. It took effect at Dec 15, 2007, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 4:07 AM CST (10:07 UTC)
In effect from
Dec 15, 2007, 9:00 AM CST
Expired
Dec 15, 2007, 6:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 151007
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
407 AM CST SAT DEC 15 2007

...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
FROM 9 AM THIS MORNING THROUGH 6 PM THIS EVENING...

.A STRONG COLD FRONT HAS MOVED THROUGH WEST CENTRAL TEXAS THIS
MORNING AND WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS TEXAS
THIS MORNING INTO THE AFTERNOON. BEHIND THE FRONT THERE WILL BE
STRONG NORTHWEST WINDS AT 15 TO 25 MPH IN THE MORNING AND BY EARLY
AFTERNOON INCREASING TO 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. AS
THE STORMS SYSTEM MOVES OUT OF THE REGION...HIGH PRESSURE WILL
SETTLE IN ACROSS THE REGION.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-160000-
/O.NEW.KSJT.WI.Y.0010.071215T1500Z-071216T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
407 AM CST SAT DEC 15 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRONG COLD FRONT HAS MOVED ACROSS WEST CENTRAL TEXAS THIS
MORNING. BEHIND THE FRONT...NORTHWEST WINDS SUSTAINED BETWEEN 20
AND 30 MPH...WITH GUSTS UP TO POSSIBLY 40 MPH AT TIMES CAN BE
EXPECTED...WHILE USHERING IN MUCH COLDER AIR. THE WINDS AND COLDER
AIR WILL COMBINE TO PRODUCE WIND CHILLS FALLING INTO THE UPPER  20S
ACROSS THE BIG COUNTRY TO THE LOW 40S ACROSS THE NORTHWEST HILL
COUNTRY AND NORTHERN EDWARDS PLATEAU DURING THE DAY..

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KSJT 151036 CCA
NPWSJT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
435 AM CST SAT DEC 15 2007

...WIND ADVISORY REMAINS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS
FROM 9 AM THIS MORNING THROUGH 6 PM THIS EVENING...

.A STRONG COLD FRONT HAS MOVED THROUGH WEST CENTRAL TEXAS THIS
MORNING AND WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS TEXAS
THIS MORNING INTO THE AFTERNOON. BEHIND THE FRONT THERE WILL BE
STRONG NORTHWEST WINDS AT 15 TO 25 MPH IN THE MORNING AND BY EARLY
AFTERNOON INCREASING TO 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH. AS
THE STORMS SYSTEM MOVES OUT OF THE REGION...HIGH PRESSURE WILL
SETTLE IN ACROSS THE REGION.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-160000-
/O.COR.KSJT.WI.Y.0010.071215T1500Z-071216T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
435 AM CST SAT DEC 15 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRONG COLD FRONT HAS MOVED ACROSS WEST CENTRAL TEXAS THIS
MORNING. BEHIND THE FRONT...NORTHWEST WINDS SUSTAINED BETWEEN 25 AND
35 MPH...WITH GUSTS UP TO POSSIBLY 40 MPH AT TIMES CAN BE
EXPECTED...WHILE USHERING IN MUCH COLDER AIR. THE WINDS AND COLDER
AIR WILL COMBINE TO PRODUCE WIND CHILLS FALLING INTO THE UPPER 20S
ACROSS THE BIG COUNTRY TO THE LOW 40S ACROSS THE NORTHWEST HILL
COUNTRY AND NORTHERN EDWARDS PLATEAU DURING THE DAY..

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:52 AM CST, 15 minutes earlier.

Area forecast discussion, Dec 15, 3:52 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
352 AM CST SAT DEC 15 2007

.SHORT TERM...

CLOUDS ACROSS THE NORTHERN  BIG COUNTRY WILL CLEAR OUT BY THE
AFTERNOON...ELSEWHERE SKIES WILL BE CLEAR ACROSS WEST CENTRAL
TEXAS...DESPITE THE CLEAR SKIES AFTERNOON HIGHS WILL BE IN THE 40S.
STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE MORNING AND CONTINUE
THROUGH THE AFTERNOON...THE WINDS WILL BEGIN TO DIMINISH AROUND
SUNSET. THE COMBINATION OF TEMPERATURES IN THE 40S AND THE STRONG
WINDS...IT WILL FEEL MUCH COLDER...WIND CHILLS WILL BE IN THE LOW TO
MID 30S. SURFACE HIGH PRESSURE WILL BEGIN TO MOVE INTO THE REGION
SATURDAY AFTERNOON INTO SUNDAY MORNING...THE COMBINATION OF LIGHT
WINDS...CLEAR SKIES AND DRY AIR...WILL ALLOW FOR OVERNIGHT
TEMPERATURES TO DROP INTO THE LOW TO MID 20S...WIND CHILLS WILL BE
IN THE UPPER TEENS TO LOW 20S.

.LONG TERM...

SUNDAY THROUGH THE UPCOMING WEEK LOOKS TO BE A QUIET WEATHER
WEEK...AS THE FLOW ALOFT IS NEARLY ZONAL. AFTERNOON HIGHS ON SUNDAY
WILL BE IN THE LOW TO UPPER 50S BUT BY MIDWEEK AFTERNOON HIGHS
WILL WARM UP TO THE UPPER 60S TO LOW 70S. OVERNIGHT LOWS WILL ALSO
WARM UP...WITH OVERNIGHT LOW SUNDAY OVERNIGHT IN THE UPPER 20S TO
LOW 30S BUT BY MIDWEEK THEY ARE IN THE LOW 40S. THE WARM UP WILL
CONTINUE THROUGH THE WORK WEEK. ANOTHER UPPER LEVEL TROUGH WILL
MOVE ACROSS THE ROCKIES INTO THE SOUTHERN PLAINS MIDWEEK...BUT FOR
NOW IT APPEARS TO PASS NORTH OF WEST CENTRAL TEXAS ...KEEPING DRY
CONDITIONS THROUGH THE WORK WEEK. BOTH THE GFS AND ECMWF BRING
ANOTHER UPPER LEVEL TROUGH IN FROM THE PACIFIC INTO THE SOUTHWEST
ON SATURDAY...WITH GFS BEING THE MORE PROGRESSIVE MODEL...WILL
WAIT TO SEE MORE MODEL RUNS BEFORE MAKING ANY ADJUSTMENTS TO THE
FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 43  26  55  31 /  10   0   0   0
SAN ANGELO 	 47  25  57  29 /  10   0   0   0
JUNCTION 	 52  23  58  26 /  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-
IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM
GREEN.

&&

99/28
Hazardous weather outlook, Dec 14, 2:23 PM CST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
223 PM CST FRI DEC 14 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-152030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
223 PM CST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...EXPECT STRONG
NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH TOMORROW. PLEASE USE
EXTRA CAUTION ON AREA LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.